Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 15, 2000, 10:57 PM EDT for Mecklenburg County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 10:57 PM EDT (02:57 UTC)
- Expired
- Jun 15, 2000, 11:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Mecklenburg County, VA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 160257 SVRAKQ VAC117-160345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1057 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 1145 PM EDT * AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR CLARKSVILLE AT 1105 PM FINCHLEY AT 1115 PM BOYDTON AT 1125 PM PALMER SPRINGS AT 1135 PM BASKERVILLE AT 1140 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PR'ODUCING WINDS UP TO 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. $$ REILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:25 PM EDT, 7 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 3:25 PM EDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 325 PM EDT THU JUN 15 2000 NO MAJOR PTN CHG SO HAVE TO GO WITH PERSISTENCE FCST. AIRMASS WL RMN VERY MOIST AND UNSTBL NEXT FEW PDS. THIS...COMBINED WITH DIURNAL HEATING...& MINOR S/W DISTURBANCES WL BE ENUF TO TRIGGER CONVECTION NEXT FEW AFTNS/EARLY EVENINGS. ALOFT...UPR RDG OVR WRN ATLANTIC DOES SHIFT WWD WHICH MAY REDUCE CONNECTIVE THREAT BUT FEEL THATS TOO OPTIMISTIC ATOM. ETA/AVN BRINGS QUESTIONABLE SFC TROF/FNT SAT TO RGN WHICH I THINK WL HOLD OFF TIL MON. BASICALLY RAISED POPS IN MOST SPOTS A BIT NEXT FEW PDS. TEMPS AS PER GUIDANCE RIDING THE PERSISTENCE ROUTE SO SEE LTL DEVIATION. WL ADD MENTION OF SVR TO WRN AND CNTRL ZNS THIS EVENING AND LIKELY ISSUE SPS TO INFORM PUBLIC THREAT EXISTS. .CWF...WNDS/WAVS INCREASED IN LATER PDS UNDER SW FLOW. .AKQ...NONE. SAS
In the hours before
Special weather statement, Jun 15, 8:05 PM EDT, 2 hours 52 minutes before
VAZ048-049-060>076-079>083-087>089-092-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 805 PM EDT THU JUN 15 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 458 REMAINS IN EFFECT FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 11 PM EDT... AT 800 PM...A LINE OF THUNDERSTORMS...EXTENDED ACROSS THE PIEDMONT FROM NEAR CHARLOTTSVILLE TO SOUTH BOSTON...MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE HAD A HISTORY...OF PRODUCING GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH...HOWEVER THE STORMS HAVE BEEN WEAKENING DURING THE PAST HOUR. THUNDERSTORMS WILL MOVE THROUGH THE PIEDMONT...AND INTO THE I-95 CORRIDOR FROM...FREDERICKSBURG THROUGH RICHMOND...TO EMPORIA BETWEEN 8:15 PM AND 10 PM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CULLEN
Local storm report, Jun 15, 9:27 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
927 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0@910 PM LOUISA VA WIND DAMAGE 06/15/00
LOUISA TREES DOWN ON ROUTE 33
BC/JEFLocal storm report, Jun 15, 9:27 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
927 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM LOUISA VA WIND DAMAGE
06/15/00 LOUISA TREES DOWN ON ROUTE 33
BC/JEFLocal storm report, Jun 15, 10:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1037 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1002 PM BOWLING GREEN VA WIND DAMAGE
06/15/00 CAROLINE TREES DOWN STONEWALL
JACKSON RD
DRLocal storm report, Jun 15, 10:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1055 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1042 PM MANQUIN VA MPH TSTM WIND GUST
06/15/00 KING WILLIAM TREES DOWN ON
RICHMOND-HANOVER PKWYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:54 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 36 min |
| Jun 15, 9:58 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 17 min |
| Jun 15, 10:18 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, King William | 27 min |
| Jun 15, 10:29 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 31 min |
| Jun 15, 10:29 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Middlesex, Westmoreland | 31 min |
| Jun 15, 10:29 PM EDT | Severe Thunderstorm Warning | AKQ | King William | 31 min |
| Jun 15, 11:01 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 19 min |
| Jun 15, 11:01 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 19 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.